Hail, Robeson
- When
- May 27, 1:25 PM EST to 1:27 PM EST
- Where
- Robeson County, 0.9 mi SE of Plainview
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 34.540, -79.290
Hail to the size of golf balls was reported.
A shortwave moved across the area igniting scattered thunderstorms. These storms thrived along an inland trough and briefly pulsed to severe levels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
A shortwave moved across the area igniting scattered thunderstorms. These storms thrived along an inland trough and briefly pulsed to severe levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 27, 1:10 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 210 PM EDT FRI MAY 27 2011 .SYNOPSIS... SHOWERS AND SCATTERED STRONG THUNDERSTORMS ARE EXPECTED WELL INLAND THIS AFTERNOON INTO EARLY EVENING...AS LOW PRESSURE ALOFT PASSES JUST WEST OF THE AREA. LATE TONIGHT INTO EARLY SATURDAY A FEW OCEAN SHOWERS MAY MOVE ONSHORE ALONG THE COAST. A RETURN TO ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED MUCH OF NEXT WEEK...AS A WARM UPPER RIDGE BUILDS OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM FRIDAY...VAPOR IMAGERY REVEALING AN INTRIGUING FEATURE OF ELLIPTICAL DARKENING IN SC MOVING NORTH. THE SHARP UPPER TROUGH MOVING INTO GEORGIA APPEARS TO BE YANKING THIS FEATURE INLAND AND THIS MAY BE A FOCUS FOR CONVECTION LATER TODAY...DUE TO THE DENSITY GRADIENT ALONG THE EDGES OF THIS IMPULSE. ENHANCED VORTICITY JUST AHEAD OF THE UPPER TROUGH WAS TRIGGERING TSTMS OVER WESTERN SC. THIS DISTURBANCE WILL ALLOW A BATCH OF SHRA/TSTMS TO SCRAPE THE FAR WESTERN FORECAST AREA BY MIDDAY. 4KM NSSL WRF DEPICTS A SIMILAR SCENARIO WHILE ALSO PRODUCING WEAK DEVELOPMENT/SHOWERS OVER OUR CENTRAL ZONES. ALONG THE COAST IN CLOSER PROXIMITY TO THE WESTERN PERIPHERY OF A DRY AND WARM AIR MASS ALOFT...THE ATMOSPHERE REMAINS MORE CAPPED. THUS THE PRIMARY FOCUS WILL REMAIN INLAND MUCH OF THE DAY. THE SEA BREEZE FRONT WILL MARCH WELL INLAND THIS AFTERNOON AND SHOULD SPREAD A RESULTANT SSE-SE SFC WIND ACROSS MOST OF THE WARNING AREA THIS AFTERNOON. THIS MAY HELP INTENSIFY STORMS A BIT OVER THE WRN HALF OF THE FORECAST AREA FROM LATE AFTERNOON TO EARLY EVENING. CONVECTION IS EXPECTED TO WEAKEN BY MID/LATE EVENING WITH HEAT LOSS AND A WEAKENING UPPER TROUGH. THE FOCUS THEN SHIFTS OUT OVER THE WATERS...WHERE INFRARED IMAGERY THIS MORNING REVEALS ENHANCED INSTABILITY AND LOW-LEVEL CONVERGENCE ABOUT 250 MILES EAST OF CENTRAL FLORIDA...CIRCULATING AROUND BROAD HIGH PRESSURE WELL OFFSHORE. SHORT-RANGE HI-RES MODELS SHOW COASTAL SHOWERS MOVING INTO THE CAPE FEAR REGION AROUND 400 AM SATURDAY MORNING. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 2:50 AM FRIDAY...RESIDUAL MID LEVEL ENERGY WILL BE THE IMPETUS FOR SOME CONVECTION SATURDAY THE QUESTION IS HOW MUCH? THERE IS A DISCONNECT BETWEEN THE MET AND MAV POPS AS IS COMMON WITH ANY CONVECTION THIS TIME OF YEAR WITH THE MET MORE BULLISH. THE SREF MODEL GRAPHICS ARE MORE AGGRESSIVE AS WELL. BASED ON THIS AND SOUNDINGS CONDUCIVE FOR CONVECTION I HAVE INCREASED THE POPS SLIGHTLY WHILE REMAINING WELL BELOW THE MET NUMBERS. ALSO ADDED A MENTION FOR SUNDAY ACROSS NORTH CAROLINA COASTAL AREAS VIA SEABREEZE. SHEAR REMAINS LOW AND NORMALIZED CAPES ARE LOW SO THE THREAT OF SEVERE WEATHER IS MINIMAL. FAVORED THE SLIGHTLY COOLER MET NUMBERS THROUGHOUT THE PERIOD. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 2:50 AM FRIDAY...EXTENDED FORECAST AT LEAST GETS A LITTLE MORE INTERESTING AT THE END OF THE PERIOD AS THE MASSIVE MID LEVEL RIDGE RETROGRADES WITH OUR AREA IN A MORE FAVORABLE NORTHWEST FLOW PATTERN. HAVE ADDED POPS FOR THURSDAY TO ADDRESS THIS POSSIBILITY. WAY TOO FAR OUT IN TIME TO PINPOINT ANY MCS AND THE LATEST GFS SHOWS MORE IN THE WAY OF A FRONT ACROSS THE AREA. TEMPERATURE TRENDS REMAIN INTACT WITH WELL ABOVE NORMAL VALUES FOR THE MOST PART TRENDING DOWN LATE WITH THE INCREASE IN MOISTURE. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 18Z...THERE WILL REMAIN A MODERATE TO HIGH THREAT OF THUNDERSTORM OCCURRENCE AT THE KFLO TERMINAL THROUGH 19-20Z FROM 19-23Z AT KLBT. AFTERWARDS THUNDERSTORMS SHOULD BECOME MORE ISOLATED AS THE ATMOSPHERE STABILIZES. INTERMITTENT MVFR CONDITIONS ARE LIKELY...WITH LOW CONFIDENCE OF BRIEF PERIODS OF IFR VISIBILITY IN THE HEAVIER CONVECTION. SOME OUTFLOW BOUNDARIES MOVING EAST FROM THIS ACTIVITY TOWARDS THE COASTAL TERMINALS COULD PRODUCE ISOLATED SHOWER ACTIVITY AT THE KMYR/KCRE TERMINALS BY LATE THIS AFTERNOON OR EARLY THIS EVENING...BUT THE MORE STABLE MARINE AIR MASS SHOULD KEEP THE CHANCE OF ANY THUNDERSTORM ACTIVITY LOW. THE KILM TERMINAL WILL LIKELY BE SPARED OF ANY CONVECTION UNTIL 09-10Z. WITH MOIST SOILS THERE IS A MODERATE TO HIGH CHANCE OF MVFR/IFR VISIBILITIES IN BR AT KFLO/KLBT TERMINALS AS SKIES BECOME SCATTERED LATE EVENING TO AROUND MIDNIGHT. AT THE COASTAL TERMINALS...A GOOD SOUTHERLY FLOW OFF THE ATLANTIC COULD PRODUCE TEMPO MVFR CEILINGS THIS EVENING. OUTSIDE OF THUNDERSTORM ACTIVITY MAINLY SOUTHEAST TO SOUTH WINDS EXPECTED THROUGH THE PERIOD...LIGHTEST DURING THE OVERNIGHT HOURS. ISOLATED CONVECTION ALONG THE COAST AROUND SUNRISE WILL END BY EARLY MORNING WITH VFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH THE REMAINDER OF THE TAF VALID PERIOD.. EXTENDED OUTLOOK...LOW CONFIDENCE MVFR/IFR FOG/STRATUS EACH MORNING. ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE WEEKEND. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM FRIDAY...SPECTRAL PLOTS REVEAL PERSISTENT SOUTHERLY WIND-SEAS WITH 5 SECOND INTERVALS RUNNING 3-4 FEET IN UNPROTECTED WATERS RIGHT UP TO DAYBREAK. WEAK SE SWELL WAVES OF 1 FOOT OR LESS WILL BUILD LITTLE...KEEPING DOMINANT WAVE PERIODS AT 5 SECONDS. THIS WILL TRANSLATE TO MODERATELY STEEP WAVES...BUT AT SUB- ADVISORY LEVELS. SOUTHERLY WINDS THIS MORNING WILL GAIN MORE OF A SE COMPONENT...LIKELY INCREASING 3-7 KNOTS AS THE RESULTANT SEA- BREEZE WINDS IN IMPARTED INTO THE SYNOPTIC FLOW. NO TSTMS EXPECTED ON THE WATERS TODAY...BUT BY TONIGHT...AND ESPECIALLY LATE INTO THE PRE DAWN HOURS...A BATCH OF OCEAN SHOWERS WITH EMBEDDED TSTMS MAY APPROACH THE 0-20NM WATERS. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 2:50 AM FRIDAY...MORE OF THE SAME AS SOUTHERLY FLOW WILL BACK SLIGHTLY TO SOUTHEASTERLY DURING THE AFTERNOON HOURS VIA THE SEABREEZE. MAY SEE A MORE PRONOUNCED WIND SHIFT VERY LATE IN THE PERIOD AS THE SURFACE RIDGE MOVES TO THE DELMARVA AREA. SEAS REMAIN CONSISTENT AS WELL WITH 2-4 FEET. LONG TERM /MONDAY THROUGH TUESDAY/... AS OF 2:50 AM FRIDAY...EXPECT A MODEST NORTHEASTERLY FLOW WITH A SLIGHT VEERING DURING THE DAYTIME HOURS VIA THE SEABREEZE AS SURFACE HIGH PRESSURE AXIS IS OFF THE DELMARVA AREA. WIND SPEEDS SHOULD BE NO MORE THAN 10 KNOTS. SEAS SHOULD REMAIN IN A NARROW 2-3 FOOT RANGE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...SEVERE THUNDERSTORM WATCH UNTIL 700 PM WILLIAMSBURG...FLORENCE...MARION...DILLON...DARLINGTON...MARLBORO. NC...SEVERE THUNDERSTORM WATCH UNTIL 700 PM ROBESON COUNTY MARINE...NONE. && NEAR TERM...MJC SHORT TERM...RGZ LONG TERM...RGZ AVIATION...MRR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1239 PM EDT FRI MAY 27 2011 AMZ250-252-254-256-NCZ096-099-105>110-SCZ053>056-281645- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-BLADEN-COLUMBUS- INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 1239 PM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-SCZ017-023-024-032-033-039-281645- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 1239 PM EDT FRI MAY 27 2011 ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1130 AM EDT FRI MAY 27 2011
SCZ017-023-032-271630-
DARLINGTON-MARLBORO-FLORENCE-
1130 AM EDT FRI MAY 27 2011
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE PEE
DEE REGION...
AT 1129 AM EDT...SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING AND
MOVING NORTHEAST AT 15 TO 20 MPH ACROSS THE PEE DEE REGION. THE
STRONGER STORMS WERE LOCATED FROM NEAR CLYDE...TO TIMMONSVILLE...TO
OLANTA...AND MAY PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING.
COMMUNITIES IN OR NEAR THE PATH OF THESE STORMS INCLUDE
BENNETTSVILLE...DARLINGTON...FLORENCE...HARTSVILLE...AUBURN...
BROWNSVILLE...CARTERSVILLE...CHAVISTOWN...CLIO...DOVESVILLE AND
DUNBAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD. STAY INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3450 8005 3449 7988 3454 7983 3460 7981
3462 7978 3477 7994 3481 7991 3481 7967
3463 7945 3388 7991 3388 7994 3395 7998
3399 7990 3409 8010 3417 8015 3420 8012
3423 8012 3436 8018 3432 8024 3437 8029
SRPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1230 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 5 NE TIMMONSVILLE 34.19N 79.88W
05/27/2011 E0.75 INCH FLORENCE SC TRAINED SPOTTER
&&
EVENT NUMBER ILM1100312
ROSSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
105 PM EDT FRI MAY 27 2011
SCZ017-023-024-032-271800-
DARLINGTON-MARLBORO-DILLON-FLORENCE-
105 PM EDT FRI MAY 27 2011
...SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE PEE
DEE REGION THROUGH THE MID AFTERNOON...
AT 104 PM EDT...SCATTERED STRONG THUNDERSTORMS WERE MOVING ACROSS
THE PEE DEE REGION TOWARD THE NORTHEAST AT 15 TO 20 MPH. THESE
THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3449 8004 3451 7998 3449 7996 3449 7988
3454 7983 3460 7981 3462 7978 3470 7988
3481 7978 3481 7967 3460 7943 3386 7974
3394 7986 3434 8017
SRPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
130 PM EDT FRI MAY 27 2011
SCZ032-033-039-271830-
MARION-FLORENCE-WILLIAMSBURG-
130 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM OVER CADES WILL MOVE INTO FLORENCE AND
MARION COUNTIES THROUGH THE MID AFTERNOON...
AT 129 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CADES AND
SURROUNDING RURAL AREAS...MOVING NORTHEAST AT 20 MPH. THIS
THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE LAKE CITY...MARION...BLUE
BRICK...CADES...CLAUSSEN...EFFINGHAM...EVERGREEN...FRIENDFIELD...
GRESHAM...HANNAH...HEBRON AND HEBRON CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS TO STAY SAFE! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3430 7962 3429 7960 3425 7956 3425 7953
3426 7951 3413 7922 3404 7928 3403 7931
3400 7931 3400 7933 3396 7933 3358 7960
3380 7991
SRPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
149 PM EDT FRI MAY 27 2011
NCZ087-SCZ024-033-271900-
ROBESON-DILLON-MARION-
149 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WILL AFFECT MARION DILLON AND ROBESON
COUNTIES THROUGH THE MID AFTERNOON...
AT 147 PM EDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM
NEAR SELLERS TO MINTURN AND WAKULLA...MOVING NORTH AND NORTHEAST AT
15 TO 20 MPH. THESE THUNDERSTORMS WERE PRODUCING VERY HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND
GUSTS IN EXCESS OF 30 MPH. THE THUNDERSTORMS WILL AFFECT THE AREA
AROUND RED SPRINGS TO PEMBROKE AND DILLON THROUGH 3 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3492 7897 3489 7892 3486 7892 3479 7888
3412 7922 3424 7949 3425 7956 3426 7957
3470 7941 3477 7934 3482 7936 3484 7935
3484 7919 3496 7903
SRPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
215 PM EDT FRI MAY 27 2011
SCZ023-271915-
DARLINGTON-
215 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT CLYDE IN WESTERN
DARLINGTON COUNTY...
AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLYDE...OR 6
MILES WEST OF HARTSVILLE. THIS THUNDERSTORM WAS MOVING NORTHEAST AT
10 TO 15 MPH AND HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. IN
ADDITION...THIS THUNDERSTORM WILL PRODUCE HEAVY RAINFALL THAT WILL
RESULT IN LOCALIZED FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3437 8028 3450 8005 3449 8001 3451 7998
3449 7996 3450 7990 3449 7989 3428 8013
3430 8017 3436 8018 3433 8021 3432 8024
3436 8029
SRPThe Wilmington radar (KLTX), 100 km away, was scanning. The volume nearest the first event began at 18:24 UTC.
3 hail. Local standard time, as filed.
Hail to the size of golf balls was reported.
Hail to the size of nickels was reported.
A trained spotter measured three-quarter inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2011Every state in 2011This day in weather historyWarnings in North Carolina, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316372, 316373, 316375.